MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 9010000849
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with leg pain due to degenerative scoliosis and underwent posterior lumbar interbody fusion.During surgery, the rod inserter could not grasp strongly and was broken but it was able to connect with the rod.Because the product was weak to grip the rod, adjustment was performed during the operation.Adjustment was made with raising the latch by two steps, but it can not interlock even if the adjustment tension knob was turned.The rod was inserted finally in a state of the product loosened.Fragments of the broken part remained in the patient.Patient complications were reported to be unknown.There was a delay of less than 60 minutes.
 
Additional Manufacturer Narrative
Visual and functional evaluation confirmed that the inner shaft does not move when the locking lever is moved.The "c" clip (9010000849-18) that connects the adjusting mechanism to the shaft appears to have come out.It is possible to overload the clip if making tension adjustments while the rod is in place.It appears that the clip may have been overloaded.Due to imdrf harmonization, some previously submitted device, method, result, and conclusion codes related to this event may have been updated.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7645151
Report Number1030489-2018-00924
Device Sequence Number122044
Product Code KWP
UDI-Device Identifier00643169359987
UDI-Public00643169359987
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9010000849
Device Lot NumberRS16L018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2018
Initial Date Received by Manufacturer 05/29/2018
Supplement Date Received by Manufacturer10/15/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;